MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Uveitis (2122); Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 12/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4: unk a5: unk a6: unk d6b: unk h6: health impact - additional surgery: 4625 - anterior chamber irrigation/evacuation of visco/fluids (a/c washout).H6: health effect impact code: 4644 - prednisolone, moxifloxacin, bromfenac compound drops, medrol dose pack.H6 - work order search: no similar complaint was reported for units within the same lot.Claim # (b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 12.6mm vticm5_12.6 implantable collamer lens, -08.00/+1.5/093 (sphere/cylinder/axis), into the patients left eye (os) on (b)(6) 2023.At 5 days post-op, toxic anterior segment syndrome (tass) (fibrin and 3+ cell) was observed.Tap for culture was performed and was negative.Prednisolone, moxifloxacin injection and bromfenac compound drops were administered.Anterior chamber irrigation/evacuation of visco/fluids was performed (a/c washout).Patient was started on medrol dose pack.Post-op the patient has excellent vision and iop, with only trace residual inflammation.The problem was resolved.The cause of the event was unknown.The lens remained implanted.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
B5: five day post-op patient vision in left eye (os) was 20/150.The patient improved quickly with treatment.Claim # (b)(4).
 
Additional Manufacturer Narrative
Additional information: b5-the reporter indicated the surgeon implanted a 12.6mm vticm5_12.6 implantable collamer lens of diopter -8.00/1.5/093 (sphere/cylinder/axis) into the patient's left eye (os) on (b)(6) 2023.The patient experienced uveitis/iritis that started off as toxic anterior segment syndrome (tass).Reportedly "unusual fibrinous reaction/ inflammation".Diagnostics (tap for culture which was negative) and treatment (moxi +a/c washout) was performed medication was prescribed.The lens remains implanted and the problem was resolved.Reportedly "the good news is he's doing great now and is so happy with the vision.Fortunately at it's worse the vision was 20/150 (as opposed to hand motion) and quickly improved with treatment.I think the same day a/c washout helped.He looked quite a bit better even the next day.Certainly best case scenario for this kind of event."the reporter indicated the cause of the event is unknown.H6- effect- clinical code: "2122" should be added.H6- type of investigation code: 3331- device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key18387531
Report Number2023826-2023-05725
Device Sequence Number2634919
Product Code QCB
UDI-Device Identifier00841542114691
UDI-Public00841542114691
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberVTICM5_12.6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2023
Supplement Date Received by Manufacturer12/21/2023
06/09/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date01/19/2024
06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexMale